Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 145, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 19, 2025, 2:58 PM MDT for Las Animas County, Colorado. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2025, 2:58 PM MDT (20:58 UTC)
- Expired
- Jun 19, 2025, 3:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 141 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:59 PM MDT | TSTM WND GST 69 | 3 Ese Hoehne, CO | KTAD ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789
WUUS55 KPUB 192058
SVRPUB
COC071-192130-
/O.NEW.KPUB.SV.W.0145.250619T2058Z-250619T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
258 PM MDT Thu Jun 19 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
South central Las Animas County in southeastern Colorado...
* Until 330 PM MDT.
* At 257 PM MDT, a severe thunderstorm was located over Hoehne, or 7
miles northeast of Trinidad, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Trinidad and Hoehne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3717 10457 3737 10445 3728 10406 3700 10420
TIME...MOT...LOC 2057Z 293DEG 18KT 3726 10442
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP2 follow-up statements
038
WWUS55 KPUB 192113
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
313 PM MDT Thu Jun 19 2025
COC071-192130-
/O.CON.KPUB.SV.W.0145.000000T0000Z-250619T2130Z/
Las Animas CO-
313 PM MDT Thu Jun 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
At 313 PM MDT, a severe thunderstorm was located near Model, or 14
miles northeast of Trinidad, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Trinidad and Hoehne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3717 10457 3737 10445 3728 10406 3700 10420
TIME...MOT...LOC 2113Z 284DEG 18KT 3729 10429
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP694 WWUS55 KPUB 192128 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 328 PM MDT Thu Jun 19 2025 COC071-192138- /O.EXP.KPUB.SV.W.0145.000000T0000Z-250619T2130Z/ Las Animas CO- 328 PM MDT Thu Jun 19 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS COUNTY WILL EXPIRE AT 330 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail and gusty winds are still possible with this thunderstorm. && LAT...LON 3717 10457 3737 10445 3728 10406 3700 10420 TIME...MOT...LOC 2128Z 293DEG 18KT 3727 10422 $$ EP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:43 PM MDT, 15 minutes earlier. Its key messages:
- High Fire Danger for Friday and Saturday with Red Flag Warnings posted both days for the southwest and central mountains where fuels are critical.
- Hot, dry and breezy across the plains with Heat Advisories expanded to include the lower Arkansas River Valley for Saturday.
- Continued hot for Sunday though slightly cooler for the plains. Another critical fire weather day likely for the southwest and central mountains.
Area forecast discussion, Jun 19, 2:43 PM MDT, 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 243 PM MDT Thu Jun 19 2025 .KEY MESSAGES... - High Fire Danger for Friday and Saturday with Red Flag Warnings posted both days for the southwest and central mountains where fuels are critical. - Hot, dry and breezy across the plains with Heat Advisories expanded to include the lower Arkansas River Valley for Saturday. - Continued hot for Sunday though slightly cooler for the plains. Another critical fire weather day likely for the southwest and central mountains. && .SHORT TERM /THROUGH FRIDAY/... Issued at 152 PM MDT Thu Jun 19 2025 Low level moisture has been mixing out across the area with dew points falling off into the 20s and 30s across the mountains and adjacent plains. Dew points to the south and east of a line from KTAD to KLAA are still running in the 50s. Thunderstorms have been developing along this axis this afternoon producing some small hail down around Trinidad where some CAPE up to 1500 J/kg may be hugging the Raton Ridge. Otherwise, elevated CAPE thinning will be thinning out with time, and gusty outflow winds nearing severe criteria look plausible into the evening as storms continue to percolate and move off to the east. Downdraft CAPE off SPC Meso Analysis shows up to 2000 J/kg which would support localized gusts up to 60 mph. Thunderstorms should diminish quickly after sunset. Otherwise, winds will start to increase tonight and especially into Friday as southwest flow aloft increases ahead of the incoming Pacific Low. Critical fire weather conditions are expected across the mountains and adjacent plains, though fuels are only reported critical across the southwest and central mountains. Red Flag Warnings area already posted for these area for Friday, which still looks on target. Across the southeast plains, downslope flow and H7 temperatures warming to around +20C will support highs above 100 degrees across much of the lower Arkansas River Valley and points northward. Have expanded Heat Advisories eastward across the plains accordingly where temperatures above the critical threshold of 105 are most likely to occur (40-70% probabilities according to NBM). Otherwise, moisture axis aloft will continue to lay up across extreme southern portions of the area, and another round of high based thunderstorms will be possible extending from the southern Sangre De Cristo mountains through Las Animas and Baca counties. Afternoon cloud development may help to hold temperatures down a few degrees so will not include the southern zones of the southeast plains in the Heat Advisories. Gusty outflow winds and lightning will be the primary concerns once again. -KT && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 343 AM MDT Thu Jun 19 2025 An upper-level low will push onshore over the Pacific Northwest as we move into the weekend, causing breezy southwest flow to settle in over our area. Downsloping and enhanced heating will continue our trend of warm temperatures, with Saturday's highs in the 90s to low- 100s over the plains, and 80s over the high valleys. Will have to monitor incoming trends in cloud cover and moisture in the area to determine the need for another Heat highlight, but have held off for now due to low confidence and slightly lower temperatures. Meanwhile, another day of critical fire weather conditions is expected, with a Red Flag Warning in effect for our western mountains, where fuels are driest. Otherwise, our CWA will remain generally dry and breezy through the rest of the day. The upper trough deepens a bit on Sunday, advecting a bit more potential moisture into the region as southwest winds increase. Temperatures will level out a bit, just a few degrees shy of Saturday, with gusty surface winds. Meanwhile, models do hint at a slight uptick in precipitation chances, particularly over the far southeast plains. Southerly winds could bring up enough Gulf moisture for something of a dryline setup, though it is still unclear if we'll get enough moisture for any strong to severe storms. As of now, a few isolated thunderstorms will be possible in the late afternoon to early evening hours. A front is expected to pass over the plains on Monday, as a piece of energy from the trough ejects far to our north. Temperatures will be knocked down to near-seasonal levels, typically in the 80s over most of the lower areas, and moisture will be more abundant. This may serve to decrease critical fire weather chances, but will certainly increase the potential for more afternoon showers and thunderstorms each day through much of next week. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1139 AM MDT Thu Jun 19 2025 VFR conditions expected over the next 24 hours. Gusty south to southwest winds will pick up at all three terminals with gusts to around 20-25 kts through the afternoon. Forecast challenges revolve around timing of wind shifts and decoupling this evening. It is possible that winds could stay breezy and southerly through the night at all three terminals. If winds do decouple, there is a low end risk for low level wind shear at times overnight with southwesterly winds just off the surface around 20-30 kts occuring above light terrain driven winds at the surface. Have kept LLWS out of the terminals for now until greater confidence is gained. Potential increases after roughly 05z, particularly for KCOS and KALS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 10 PM MDT Friday for COZ220-223. Red Flag Warning from 10 AM to 10 PM MDT Saturday for COZ220- 223. Heat Advisory from 10 AM to 9 PM MDT Friday for COZ083>086-089- 093-095>098. && SHORT TERM...KT LONG TERM...GARBEROGLIO AVIATION...KT
Hazardous weather outlook, Jun 19, 11:08 AM MDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1108 AM MDT Thu Jun 19 2025 COZ058>089-093>099-201715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1108 AM MDT Thu Jun 19 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible this afternoon and early evening along and east of a line extending from around Trinidad to Lamar. The primary risks with thunderstorms will be gusty outflow winds up to 65 mph and lightning. Some brief small hail under 1 inch in diameter will be possible near the Kansas border if thunderstorms develop during the early to mid afternoon. Otherwise above normal temperatures can be expected today with high temperatures cresting 100 across portions of the southeast plains. Limit time outdoors if you are sensitive to the heat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot, dry, and breezy conditions will persist through late week and into the weekend. Very hot temperatures will occur Friday afternoon over portions of I-25 and eastern Fremont County, leading to potentially hazardous conditions. Take care to limit prolonged exposure to the sun and hot conditions. A Heat Advisory is in effect for those areas for most of Friday. Hot temperatures will return Saturday, though maybe a few degrees lower. Additionally, dry conditions and gusty winds will result in critical fire weather conditions, with the greatest danger for rapid fire spread across the Continental Divide, where fuels are driest. These conditions will persist Friday and Saturday afternoon, with more critical conditions expected on Sunday as well. Fuels elsewhere are currently considered too green to support rapid fire growth, though critical fire weather conditions will persist. Thunderstorm chances return to the forecast starting on Sunday, increasing further as we head into next week. Temperatures will cool off slightly, though should stay above normal. Thunderstorms are mainly expected to bring gusty wind and frequent lightning, along with some small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 31/GARBEROGLIO
In the hours before
Special weather statement, Jun 19, 12:35 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1235 PM MDT Thu Jun 19 2025
COZ071-074-075-191900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1235 PM MDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSTILLA AND
EASTERN CONEJOS COUNTIES THROUGH 100 PM MDT...
At 1235 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mesita, or 25 miles north of Questa, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Luis, Mesita, Jaroso, San Acacio, San Pablo, Sanchez Reservoir,
Chama, and Garcia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3699 10569 3713 10576 3739 10540 3699 10533
TIME...MOT...LOC 1835Z 247DEG 14KT 3708 10563
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EPSpecial weather statement, Jun 19, 12:53 PM MDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1253 PM MDT Thu Jun 19 2025
COZ088-191930-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1253 PM MDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAS ANIMAS COUNTY
THROUGH 130 PM MDT...
At 1253 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Aguilar, or 16 miles north of Trinidad, moving east at
20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Model.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3729 10457 3748 10462 3759 10427 3733 10419
TIME...MOT...LOC 1853Z 256DEG 15KT 3741 10451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EPSpecial weather statement, Jun 19, 1:59 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
159 PM MDT Thu Jun 19 2025
COZ088-192030-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
159 PM MDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAS ANIMAS COUNTY
THROUGH 230 PM MDT...
At 158 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hoehne, or 16 miles northeast of Trinidad, moving southeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Model and Hoehne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3729 10452 3749 10437 3740 10408 3717 10425
TIME...MOT...LOC 1958Z 300DEG 9KT 3738 10435
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EPSpecial weather statement, Jun 19, 2:34 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
234 PM MDT Thu Jun 19 2025
COZ074-088-192100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
234 PM MDT Thu Jun 19 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 300 PM MDT...
At 233 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Aguilar to 9 miles
southeast of Stonewall. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinidad, Cokedale, Starkville, Raton Pass, Boncarbo, Segundo, and
Hoehne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3732 10457 3733 10416 3699 10443 3699 10505
TIME...MOT...LOC 2033Z 262DEG 21KT 3730 10458 3704 10492
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:37 AM MDT | Heat Advisory | PUB | Bent, Crowley, Custer, El Paso, Fremont, Kiowa and 4 more | 44 hr |
| Jun 19, 1:29 AM MDT | Red Flag Warning | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 45 hr |
| Jun 19, 12:35 PM MDT | Special Weather Statement | PUB | Costilla | 25 min |
| Jun 19, 12:53 PM MDT | Special Weather Statement | PUB | Las Animas | 37 min |
| Jun 19, 1:50 PM MDT | Red Flag Warning | PUB | Chaffee, Conejos, Costilla, Custer, Huerfano, Lake and 5 more | 56 hr |
| Jun 19, 1:59 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jun 19, 2:34 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jun 19, 3:21 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
| Jun 19, 3:32 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jun 19, 3:44 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jun 19, 3:56 PM MDT | Special Weather Statement | PUB | Prowers | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.